Alert archive / California / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 1, NWS Medford, OR
NWS Medford, OR issued this severe thunderstorm warning at May 27, 2005, 6:33 PM PDT for Siskiyou County, California. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 27, 2005, 6:33 PM PDT (01:33 UTC)
- Expired
- May 27, 2005, 7:30 PM PDT
- In force
- 57 min
- Issued by
- NWS Medford, OR
- Area
- Counties, with a storm outline in the text
County Siskiyou County, CA
The radar
The Medford radar (KMAX), 26 km from the middle of the area, began a volume at 01:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 1.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 323 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 3102 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS56 KMFR 280135 SVRMFR CAC093-280200- /O.NEW.KMFR.SV.W.0001.050528T0133Z-050528T0200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MEDFORD OR 633 PM PDT FRI MAY 27 2005 THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTH CENTRAL SISKIYOU COUNTY IN NORTHERN CALIFORNIA * UNTIL 700 PM PDT * AT 625 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED 12 MILES SOUTH OF HILT...OR ABOUT 6 MILES NORTH OF YREKA... AND MOVING NORTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HILT BY 700 PM PDT LAT...LON 4177 12279 4173 12255 4199 12244 4199 12274 $$ REYNOLDS
2 follow-up statements
000 WWUS56 KMFR 280157 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 656 PM PDT FRI MAY 27 2005 CAC093-280230- /O.CON.KMFR.SV.W.0001.000000T0000Z-050528T0230Z/ SISKIYOU CA- 656 PM PDT FRI MAY 27 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 730 PM PDT FOR NORTH CENTRAL SISKIYOU COUNTY... AT 645 PM PDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL. THIS STORM WAS LOCATED OVER NORTH CENTRAL SISKIYOU COUNTY...OR ABOUT 10 MILES NORTH OF YREKA...MOVING NORTH AT 10 MPH. LAT...LON 4177 12279 4173 12255 4199 12244 4199 12274 $$ REYNOLDS
000 WWUS56 KMFR 280230 SVSMFR SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 729 PM PDT FRI MAY 27 2005 CAC093-280239- /O.EXP.KMFR.SV.W.0001.000000T0000Z-050528T0230Z/ SISKIYOU CA- 729 PM PDT FRI MAY 27 2005 ...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL SISKIYOU COUNTY HAS BEEN ALLOWED TO EXPIRE AT 730 PM PDT... THUNDERSTORMS HAVE WEAKENED AND MOVED TO THE NORTH AND ARE NO LONGER A THREAT TO THE AREA. LAT...LON 4177 12279 4173 12255 4199 12244 4199 12274 $$ REYNOLDS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this severe thunderstorm warning went out at May 27, 1:20 PM PDT, 5 hours 13 minutes earlier.
Area forecast discussion, May 27, 1:20 PM PDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEDFORD OR 120 PM PDT FRI MAY 27 2005 .DISCUSSION... THE MAIN FEATURES ARE DEEP MOISTURE IN WEAK SOUTHERLY FLOW WITH COOLING ALOFT AND WEAK DIVERGENCE AT 500MB AS A CLOSED LOW NEAR 40N 130W MOVES TOWARD NORTHWEST CALIFORNIA. THESE FEATURES WILL CONTINUE THE THUNDERSTORMS WELL INTO THE EVENING AND POSSIBLY MOST OF THE NIGHT EAST OF THE CASCADES WHERE THE GFS SHOWS A SHORT WAVE ROTATING UP FROM THE SOUTH. SATURDAY AND SATURDAY EVENING THUNDERSTORMS WILL REDEVELOP AS THE UPPER LOW MOVES EAST JUST SOUTH OF THE OREGON BORDER. COOLER TEMPS ALOFT AND WIDESPREAD CLOUDINESS WILL BRING DOWN THE TEMPERATURES AS COMPARED WITH TODAY. THE LOW CONTINUES TO MOVE SLOWLY JUST SOUTH OF THE OREGON BORDER SUNDAY MAINTAINING THE COOLER TEMPS AND BRINGING ANOTHER ROUND OF THUNDERSTORMS. THE GFS AND ECMWF A SIMILAR IN TIMING AND POSITION OF THE LOW. MONDAY WILL BE A FEW DEGREES WARMER THAN SUNDAY AND DRY DUE TO THE EXIT OF THE UPPER LOW BEING REPLACED BY A SHORT WAVE RIDGE. THERE AFTER 500MB HEIGHTS GRADUALLY FALL WITH A DRY PATTERN AND NORMAL TEMPERATURES. IF THE ENSEMBLE MEAN IS FOLLOWED THIS PATTERN PERSISTS INTO THE FIRST WEEK OF JUNE. && .MFR WATCHES/WARNINGS/ADVISORIES... OR...NONE. CA...NONE. && ALSO VISIT THE NWS ON THE WEB AT WEATHER.GOV/MEDFORD
In the hours before
Special weather statement, May 27, 12:55 PM PDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEDFORD OR 1255 PM PDT FRI MAY 27 2005 CAZ080>085-ORZ023>031-272300- CENTRAL DOUGLAS COUNTY-CENTRAL SISKIYOU COUNTY- EASTERN CURRY COUNTY AND JOSEPHINE COUNTY- EASTERN DOUGLAS COUNTY FOOTHILLS-JACKSON COUNTY- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES- SOUTH CENTRAL OREGON CASCADES-WESTERN SISKIYOU COUNTY- 1255 PM PDT FRI MAY 27 2005 ...THUNDERSTORMS EXPECTED OVER PORTIONS OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING... THUNDERSTORMS ARE EXPECTED OVER PORTIONS OF SOUTHWEST OREGON AND NORTHERN CALIFORNIA THIS AFTERNOON AND EVENING. LOW PRESSURE OFF THE SOUTHERN OREGON COAST IS PRODUCING A MOIST SOUTHERLY FLOW INTO THE REGION. THIS COMBINED WITH CONTINUED NEAR-RECORD HEAT WILL ALLOW THE AIRMASS TO BECOME MODERATELY UNSTABLE. THUNDERSTORMS ARE EXPECTED TO START DEVELOPING BETWEEN NOON AND 2 PM OVER THE CASCADES AND SISKIYOUS AND THEN SPREAD OVER MOST OF THE FORECAST AREA. THE THUNDERSTORMS WILL CONTINUE INTO THE EVENING. STORM MOTION WILL BE SLOWLY NORTH AT 5 TO 10 MPH THEREFORE RAIN COULD BE LOCALLY HEAVY IN A FEW SPOTS. THE LOW PRESSURE SYSTEM WILL REACH THE COAST SATURDAY AND MOVE INLAND THROUGH SATURDAY NIGHT. MORE SHOWERS AND THUNDERSTORMS ARE LIKELY OVER THE REGION DURING THAT TIME. FOR INFORMATION ON DEVELOPING THUNDERSTORMS...YOU CAN RETRIEVE ABUNDANT INFORMATION INCLUDING SATELLITE AND RADAR IMAGERY ON OUR WEB SITE AT WWW.WEATHER.GOV. MO
Nearby
Severe Thunderstorm Warnings in California, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.